MAUDE Adverse Event Report: BAUSCH + LOMB 23G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5523WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested for return.Manufacturing and sterilization records for this device were reviewed and found to be acceptable.The investigation is underway.
 
Event or Problem Description
A user facility in the united kingdom reported that the device did not cut during the vitrectomy procedure, however, aspiration continued.The device was replaced and surgery was completed with no reported patient impact.
 
Additional Manufacturer Narrative
The device was returned and evaluated.The evaluation revealed the needle is bent/curved and there was fluid in the aspiration tubing.The back cap was aligned correctly with the vent holes in the side of the cutter body.The connectors were inspected and no damage was found, however the connector that is 9 inches from the back of the cutter is loose, but not disconnected.Functional testing was performed and the needle did not move and would not cut, the aspiration did continue to work.The bent needle could contribute to the poor cutting performance however the needle was returned without the tip protection and sticking out of a plastic bag, thus the cause of the bent needle could not be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on all available information, no causal factors can be determined and no conclusion can be drawn.The investigation is complete.

Brand Name
23G BI-B COMBINED ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19939774
Report Number0001920664-2024-00100
Device Sequence Number12595620
Product Code HQC
UDI-Device Identifier10757770059956
UDI-Public(01)10757770059956(17)250728(10)X5782
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model NumberSE5523WVB
Device Lot NumberX5782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown